Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 58, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 4, 2011, 10:34 AM CDT for 19 counties in Texas. It took effect at May 4, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2011, 10:34 AM CDT (15:34 UTC)
- In effect from
- May 4, 2011, 12:00 PM CDT
- Expired
- May 4, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2778 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795 WWUS84 KMAF 041534 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1034 AM CDT WED MAY 4 2011 ......RED FLAG WARNING IN EFFECT TODAY OVER THE TRANS PECOS... PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RH'S OF 15 PERCENT OR LESS AND VERY HIGH TO EXTREME FIRE DANGER...... .A TIGHT SURFACE PRESSURE GRADIENT OVER WEST TEXAS WILL RESULT IN 20 FOOT SOUTHERLY WINDS AROUND 20 MPH SUSTAINED OVER MUCH OF THE TRANS PECOS...PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS THROUGH THE AFTERNOON. SINCE RH'S WILL DROP TO 5 TO 15 PERCENT AREAWIDE...A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS UNTIL THIS EVENING WHEN WINDS SHOULD DECREASE AND RH'S INCREASE. NMZ115-TXZ045>048-050>053-058>063-067>070-075-082-050200- /O.NEW.KMAF.FW.W.0058.110504T1700Z-110505T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL- 1034 AM CDT WED MAY 4 2011 /934 AM MDT WED MAY 4 2011/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TRANS PECOS... PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS... * AFFECTED AREA: IN NEW MEXICO...SOUTHEAST PLAINS/BLM ROSWELL/LNZ. IN TEXAS...GAINES...DAWSON...BORDEN...SCURRY... ANDREWS...MARTIN...HOWARD...MITCHELL...REEVES COUNTY AND UPPER TRANS PECOS...LOVING...WINKLER...ECTOR...MIDLAND... GLASSCOCK...WARD...CRANE...UPTON...REAGAN...PECOS...TERRELL. * TIMING: LATE THIS MORNING UNTIL THIS EVENING. * WIND: SOUTH TO SOUTHEAST 20 TO 25 MPH. * HUMIDITY: 5 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 4, 10:21 AM CDT, 13 minutes earlier.
Area forecast discussion, May 4, 10:21 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1021 AM CDT WED MAY 4 2011
.FIRE WEATHER...
A FAIRLY TIGHT SURFACE PRESSURE GRADIENT WILL COMBINE WITH A MODEST
LOW LEVEL JET OVER THE PERMIAN BASIN TO PRODUCE GUSTY SOUTHERLY
WINDS OF 20 MPH OR GREATER THIS MORNING. DURING THE AFTERNOON...THE
LATEST INDICATIONS ARE THAT 20 FOOT WINDS WILL NOT SLOW MUCH OVER
THESE AREAS. DRY AIR WILL REMAIN OVER THE REGION TODAY...AND
TEMPERATURES WILL RISE TO SEASONABLE LEVELS. RH'S WILL DROP TO
AROUND 15 PERCENT THIS AFTERNOON OVER THE LOWER TRANS PECOS...AND TO
5 TO 15 PERCENT OVER THE REST OF THE AREA. SINCE WIND SPEEDS LOOK
TO BE A LITTLE STRONGER TODAY OVER THE LOWER TRANS PECOS...PERMIAN
BASIN...WESTERN LOW ROLLING PLAINS...AND PORTIONS OF THE TRANS PECOS
AND SOUTHEAST NEW MEXICO PLAINS...WILL ISSUE A RED FLAG WARNING FOR
THESE AREAS UNTIL 05/02Z. EVEN IF WIND SPEEDS ARE MARGINAL IN SOME
AREAS...THE ONGOING DROUGHT AND VERY POOR CONDITION OF FUELS WILL
CONTRIBUTE TO ANY FIRES SPREADING. SOUTHERLY WINDS WILL DECREASE
THIS EVENING... WHILE RH'S SLOWLY INCREASE...TO ALLEVIATE CRITICAL
FIRE WEATHER CONDITIONS.
RECOVERY TONIGHT WILL BE POOR ALONG AND WEST OF THE PECOS...AND FAIR
TO GOOD TO THE EAST. A COLD FRONT WILL MOVE INTO THE AREA THURSDAY
MORNING WITH GUSTY NORTH TO NORTHEAST WINDS BEHIND IT. THERE WILL
BE A MODEST INCREASE IN LOW LEVEL MOISTURE...BUT NOT MUCH COOLING
BEHIND THE FRONT. HOWEVER...MINIMUM AFTERNOON RH'S WILL STAY ABOVE
15 PERCENT EXCEPT ACROSS THE MARFA PLATEAU AND LOWER ELEVATIONS OF
THE DAVIS MOUNTAINS...SOUTH THROUGH THE BIG BEND REGION AND PRESIDIO
VALLEY. 20 FOOT WINDS DO NOT LOOK STRONG ENOUGH FOR CRITICAL FIRE
WEATHER CONDITIONS IN THESE AREAS. 67
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 78 48 80 55 / 0 0 0 0
CARLSBAD NM 85 49 83 48 / 0 0 0 0
DRYDEN TX 80 53 87 61 / 0 0 10 10
FORT STOCKTON TX 81 52 87 58 / 0 0 10 10
GUADALUPE PASS TX 78 52 83 56 / 0 0 0 0
HOBBS NM 81 47 81 48 / 0 0 0 0
MARFA TX 77 40 81 45 / 0 0 10 10
MIDLAND INTL AIRPORT TX 78 48 81 54 / 0 0 0 0
ODESSA TX 80 50 82 56 / 0 0 0 0
WINK TX 88 50 85 55 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...
GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...TERRELL...UPTON...WARD...WINKLER.
&&Hazardous weather outlook, May 4, 3:51 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 351 AM CDT WED MAY 4 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-050900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 351 AM CDT WED MAY 4 2011 /251 AM MDT WED MAY 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS AND LOW HUMIDITY MAY BRING ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON TO AREAS ALONG AND EAST OF A SEMINOLE TO FORT STOCKTON LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.